An extension of the slash-elliptical distribution
PublisherInstitut d'Estadística de Catalunya
Rights accessOpen Access
This paper introduces an extension of the slash-elliptical distribution. This new distribution is generated as the quotient between two independent random variables, one from the elliptical family (numerator) and the other (denominator) a beta distribution. The resulting slash-elliptical distribution potentially has a larger kurtosis coefficient than the ordinary slash-elliptical distribution. We investigate properties of this distribution such as moments and closed expressions for the density function. Moreover, an extension is proposed for the location scale situation. Likelihood equations are derived for this more general version. Results of a real data application reveal that the proposed model performs well, so that it is a viable alternative to replace models with lesser kurtosis flexibility. We also propose a multivariate extension.
CitationRojas, Mario A.; Bolfarine, Heleno; Gómez, Héctor W. An extension of the slash-elliptical distribution. "SORT", 04 Desembre 2014, vol. 38, núm. 2, p. 215-230.